Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maximal subgroups of prime index in a finite solvable group


Author: Paul Venzke
Journal: Proc. Amer. Math. Soc. 68 (1978), 140-142
MSC: Primary 20D10
DOI: https://doi.org/10.1090/S0002-9939-1978-0476851-2
MathSciNet review: 0476851
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show that a maximal subgroup of a finite solvable group has prime index if and only if it admits a cyclic supplement which permutes with one of its Sylow systems. In particular, a finite solvable group is supersolvable if and only if each maximal subgroup admits a cyclic supplement which permutes with a Sylow system of the maximal subgroup.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D10

Retrieve articles in all journals with MSC: 20D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0476851-2
Keywords: Maximal subgroup, supersolvable, quasinormal
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society